Tennessee, 2021Winter Weather in Tennessee, January 15 to 16, 2021
January 15 to 16, 2021 · NWS OHX · 20 events in 19 counties and zones
Light snow fell across much of Middle Tennessee from the late evening hours on January 15 through the morning of January 16. Up to 3 inches of snow was reported.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Light snow fell across much of Middle Tennessee from the late evening hours on January 15 through the morning of January 16. Up to 3 inches of snow was reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jan 15, 7:39 PM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Jan 15, 7:39 PM CST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
739 PM CST Fri Jan 15 2021
.UPDATE...
FOR EVENING DISCUSSION.
&&
.DISCUSSION...
Latest HRRR, NAMNest, and RAP13 forecast guidance showing best
potential for accumulating snowfall across Nashville Metro Area
from 16/08Z (Sat 2 AM CST) to 16/15Z (Sat 9 AM CST) and Cumberland
Plateau Region from 16/10Z (Sat 4 AM CST) to 16/16Z (Sat 10 AM
CST). Amounts forecasted by these models in line with previously
forecasted values. Will be updating suite of forecast products
along with previous afternoon SPS issuance to align with these
trends shortly.
&&
.AVIATION...
00Z TAF DISCUSSION.
CKV/BNA/MQY/CSV...VFR vsbys at terminals expected to prevail
through 16/24Z unless otherwise noted. Exceptions will be another
round of light snow CKV that could result in MVFR vsbys
16/03Z-16/05Z. MVFR vsbys expected CSV 16/04Z-16/16Z per light
snowfall potential too. Greatest icing potential associated with
frozen precipitation expected at CSV. VFR ceilings at terminals
will eventually lower to MVFR thresholds, and potentially IFR CSV
16/14Z-16/16Z. Westerly prevailing surface winds around 10kts with
gusts approaching 20kts will be possible thru 16/24Z per
continuation of surface pressure gradient influences.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until noon CST Saturday for Clay-
Cumberland-Fentress-Grundy-Jackson-Macon-Overton-Pickett-Putnam-
Van Buren-Warren-White.
&&
DISCUSSION......JB Wright
AVIATION........JB Wright
Hazardous weather outlook, Jan 15, 6:10 PM CST, 2 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
610 PM CST Fri Jan 15 2021
TNZ005>011-023>034-056>066-075-077>080-093>095-161000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
610 PM CST Fri Jan 15 2021
This Hazardous Weather Outlook is for Middle Tennessee.
.DAY ONE...Tonight.
An evening rain/snow mixture will transition to snow showers
across entire mid state region after midnight tonight. Total
snowfall accumulations will range from a few tenths of an inch
to more than an inch across higher elevations of Cumberland Plateau
Region. Exercise caution while traveling on area roadways especially
bridges and overpasses tonight.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Snow showers will be exiting western locations and moving eastward
across mid state as Saturday morning hours progress. Additional
accumulations ranging from a dusting for locations in vicinity of
Tennessee River Valley to one up to two inches Cumberland Plateau
Region will be possible. Total snowfall accumulations from tonight
through Saturday noon could range from around a half of an inch for
locations in vicinity of Tennessee River Valley Region to one to two
inches, with isolated higher amounts, across Eastern Highland Rim and
Cumberland Plateau Regions. Please continue to exercise caution
while traveling on area roadways on Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed to relay snowfall
accumulation reports to NWS Nashville Office. Please relay any
information about observed winter weather to the NWS while
following all local, state, and CDC guidelines.
JB Wright
Winter Weather, Cannon
- When
- January 15, 9:00 PM CST to January 16, 12:00 PM CST
- Where
- Cannon forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.809, -86.062 (the zone’s center; the record gives no point)
Up to 1 inch of snow fell across Cannon County. CoCoRaHS station Woodbury 4.0 SE measured 1.0 inch of snow.
Winter Weather, Cannon
- When
- January 15, 9:00 PM CST to January 16, 12:00 PM CST
- Where
- Cannon forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.809, -86.062 (the zone’s center; the record gives no point)
Up to 1 inch of snow fell across Cannon County. CoCoRaHS station Woodbury 4.0 SE measured 1.0 inch of snow.
Winter Weather, Clay
- When
- January 15, 9:00 PM CST to January 16, 12:00 PM CST
- Where
- Clay forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.551, -85.544 (the zone’s center; the record gives no point)
Up to 2 inches of snow fell across Clay County. CoCoRaHS station Red Boiling Springs 6.7 NNE measured 1.6 inches of snow, and Twitter reports indicated 1.5 inches of snow fell 6 miles west of Boyles.
Winter Weather, Coffee
- When
- January 15, 9:00 PM CST to January 16, 12:00 PM CST
- Where
- Coffee forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.491, -86.075 (the zone’s center; the record gives no point)
Up to one half inch of snow fell across Coffee County. The COOP observer in Manchester measured 0.5 inches of snow.
Winter Weather, Cumberland
- When
- January 15, 9:00 PM CST to January 16, 12:00 PM CST
- Where
- Cumberland forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.950, -84.998 (the zone’s center; the record gives no point)
Up to 2.5 inches of snow fell across Cumberland County. The public reported 2.5 inches of snow fell in Pleasant Hill. CoCoRaHS station Crossville 7.2 SE measured 1.5 inches of snow, and CoCoRaHS station Fairfield Glade 0.1 NNW measured 1.3 inches of snow.
Winter Weather, Davidson
- When
- January 15, 9:00 PM CST to January 16, 12:00 PM CST
- Where
- Davidson forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.171, -86.777 (the zone’s center; the record gives no point)
Up to 1 inch of snow fell across Davidson County. A COOP observer 4.7 miles southwest of Ridgetop measured 1.0 inch of snow, and CoCoRaHS station Goodlettsville 1.5 W measured 0.5 inches of snow.
Winter Weather, Dekalb
- When
- January 15, 9:00 PM CST to January 16, 12:00 PM CST
- Where
- Dekalb forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.980, -85.833 (the zone’s center; the record gives no point)
Up to 1 inch of snow fell across DeKalb County. CoCoRaHS station Smithville 4.9 SW measured 0.8 inches of snow, and CoCoRaHS station Dowelltown 5.8 NE measured 0.6 inches of snow.
Winter Weather, Fentress
- When
- January 15, 9:00 PM CST to January 16, 12:00 PM CST
- Where
- Fentress forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.381, -84.932 (the zone’s center; the record gives no point)
Up to 3 inches of snow fell across Fentress County. CoCoRaHS station Jamestown 3.1 SE measured 2.5 inches of snow, and CoCoRaHS station Clarkrange 6.0 NE measured 2.3 inches of snow. A trained spotter in Clarkrange reported 3 inches of snow, and the COOP observer in Allardt measured 1.5 inches of snow.
Winter Weather, Grundy
- When
- January 15, 9:00 PM CST to January 16, 12:00 PM CST
- Where
- Grundy forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.388, -85.723 (the zone’s center; the record gives no point)
Up to 1 inch of snow fell across Grundy County. CoCoRaHS station Beersheba Springs 2.1 ENE measured 0.7 inches of snow.
Winter Weather, Hickman
- When
- January 15, 9:00 PM CST to January 16, 12:00 PM CST
- Where
- Hickman forecast zone
- Reported by
- COOP Observer
- Coordinates
- 35.803, -87.473 (the zone’s center; the record gives no point)
Up to one half inch of snow fell across Hickman County. A COOP observer 3 miles northeast of Centerville measured 0.5 inches of snow.
Winter Weather, Macon
- When
- January 15, 9:00 PM CST to January 16, 12:00 PM CST
- Where
- Macon forecast zone
- Reported by
- Social Media
- Coordinates
- 36.532, -86.007 (the zone’s center; the record gives no point)
Up to 2 inches of snow fell across Macon County. Twitter reports indicated 2 inches of snow fell in Lafayette, 1.5 inches of snow fell in Red Boiling Springs, and 0.8 inches of snow fell in Siloam.
Winter Weather, Overton
- When
- January 15, 9:00 PM CST to January 16, 12:00 PM CST
- Where
- Overton forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.345, -85.288 (the zone’s center; the record gives no point)
Up to 1 inch of snow fell across Overton County. CoCoRaHS station Livingston 1.9 NNW measured 1.0 inch of snow, and CoCoRaHS station Rickman 3.8 ESE measured 0.8 inches of snow.
Winter Weather, Pickett
- When
- January 15, 9:00 PM CST to January 16, 12:00 PM CST
- Where
- Pickett forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.558, -85.075 (the zone’s center; the record gives no point)
Up to 1 inch of snow fell across Pickett County. CoCoRaHS station Byrdstown 2.8 SSW measured 0.7 inches of snow.
Winter Weather, Putnam
- When
- January 15, 9:00 PM CST to January 16, 12:00 PM CST
- Where
- Putnam forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.141, -85.495 (the zone’s center; the record gives no point)
Up to around 2 inches of snow fell across Putnam County. CoCoRaHS station Monterey 5.6 S measured 2.1 inches of snow, and CoCoRaHS station Cookeville 5.4 WNW measured 0.9 inches of snow. Social media reports indicated 1.5 inches of snow fell in Cookeville.
Winter Weather, Robertson
- When
- January 15, 9:00 PM CST to January 16, 12:00 PM CST
- Where
- Robertson forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.526, -86.871 (the zone’s center; the record gives no point)
Up to 1 inch of snow fell across Robertson County. CoCoRaHS station White House 1.0 N measured 1.0 inch of snow, and CoCoRaHS station Greenbrier 1.3 ESE measured 0.5 inches of snow.
Winter Weather, Smith
- When
- January 15, 9:00 PM CST to January 16, 12:00 PM CST
- Where
- Smith forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.251, -85.957 (the zone’s center; the record gives no point)
Up to 1 inch of snow fell across Smith County. CoCoRaHS station Carthage 8.7 NNE measured 1.0 inch of snow, and CoCoRaHS station Elmwood 4.5 NNE measured 1.0 inch of snow.
Winter Weather, Sumner
- When
- January 15, 9:00 PM CST to January 16, 12:00 PM CST
- Where
- Sumner forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.469, -86.460 (the zone’s center; the record gives no point)
Up to 1.5 inches of snow fell across Sumner County. CoCoRaHS station Westmoreland 5.4 NNE measured 1.5 inches of snow, and CoCoRaHS station Bethpage 4.5 NW measured 0.8 inches of snow. The COOP observer in Portland measured 1.5 inches of snow, and the COOP observer 1.5 miles southeast of White House measured 0.7 inches of snow.
Winter Weather, Warren
- When
- January 15, 9:00 PM CST to January 16, 12:00 PM CST
- Where
- Warren forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.679, -85.778 (the zone’s center; the record gives no point)
Up to 1 inch of snow fell across Warren County. CoCoRaHS station Mcminnville 8.5 ESE measured 1.0 inch of snow.
Winter Weather, White
- When
- January 15, 9:00 PM CST to January 16, 12:00 PM CST
- Where
- White forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.926, -85.455 (the zone’s center; the record gives no point)
Up to 1 inch of snow fell across White County. CoCoRaHS station Sparta 4.6 NE measured 0.7 inches of snow, and CoCoRaHS station Sparta 5.6 NW measured 0.5 inches of snow.
Winter Weather, Williamson
- When
- January 15, 9:00 PM CST to January 16, 12:00 PM CST
- Where
- Williamson forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 35.894, -86.899 (the zone’s center; the record gives no point)
Up to 1 inch of snow fell across Williamson County. CoCoRaHS station Brentwood 0.5 SSW measured 0.7 inches of snow, and CoCoRaHS station Fairview 3.8 SW measured 0.5 inches of snow.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Sneakerwave in Oregon, January 15, 20211 death · 1 event
- Winter Storm and Winter Weather in New York, January 15 to 16, 2021$95,000 · 9 events
- Wildfire in Texas, January 15, 2021$100,000 · 1 event
- Dense Fog in Virginia, January 15 to 16, 202115 events
- Winter Storm and Winter Weather in New York, January 15 to 17, 202111 events
- High Wind in Texas, January 15, 202152 kt wind · 10 events
- Blizzard in Iowa, January 15, 20216 events
- High Wind in Oklahoma, January 15, 202163 kt wind · 4 events
- Dense Fog in West Virginia, January 15 to 16, 20214 events
- Winter Weather in Arkansas, January 15, 20213 events
- Blizzard in Nebraska, January 15, 20212 events
- Dust Storm in Texas, January 15, 20212 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 941565, 941566, 941567, 941568, 941569, 941570, 941571, 941575, 941576, 941577, 941578, 941579, 941580, 941581, 941582, 941583, 941584, 941585, 941586, 941587.